This reply was originally posted by user OMG_Its-Not-Just-Me in ADDitude’s now-retired community.
Hello. My son was taking Adderall also since he was 6 years old and we upped the dosage as he aged. Just a few months ago. I took him off of the Adderall because of the extreme side effects. Anger and extreme aggression were the side effects for my son. He is now taking Concerta instead, and boy what a difference medication made. My nephew who was a high schooler had to be taken off the Adderall for the same reason. Those side effects can def be a cause. I would most certainly talk to the doctor about something different. My nephew is on Abilify, which is another alternative for the Adderall. My advice from my experiences is to get him off the Adderall as soon as possible. My son and nephew were both suicidal from that medication. My son is now 11 and my nephew is in college; since the change of medication for both of them, the negative self-talk and overly aggressive behavior has ended.